MAUDE Adverse Event Report: BLACKSWAN VASCULAR, INC. LAVA-18, 2 ML; Embolization Agent, Vascular

BLACKSWAN VASCULAR, INC. LAVA-18, 2 ML; Embolization Agent, Vascular
Model Number SLLES182
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A new review of this event was performed.A retrospective mdr has been filed out of an abundance of caution due to the potential for serious injury.Batch record review showed the device was manufactured to released specifications and passing quality test results.
 
Event or Problem Description
Two vials (one - 2 ml vial of lava-18 and one-2 ml vial of lava 34) were placed on the small vortex adapter and the vortex mixer was turned on at the appropriate speed.About 12 minutes after the vials were placed on the mixer, it made a loud noise and the lava-18 vial came off of the vortex.The sterile blue cap was knocked off and was not used and the other vial was for administration.Before placing the vial on the vortex to complete the mixing, the unaffected vial was taped to the adapter.

Brand Name
LAVA-18, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
BLACKSWAN VASCULAR, INC.
709 sandoval way
hayward CA 94544
Manufacturer Contact
melissa sanchez
709 sandoval way
hayward, CA 94544
MDR Report Key22667845
Report Number3005579300-2025-00002
Device Sequence Number3825238
Product Code QVG
UDI-Device Identifier00850055697003
UDI-Public(01)00850055697003(17)241202(10)10618
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2024
Device Model NumberSLLES182
Device Lot Number10618
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown